Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 30, 2016, 2:27 PM EDT for Onslow County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 30, 2016, 3:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Onslow County, NC
The radar
The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:30 PM EDT | TSTM WND DMG | Jacksonville, NC | TREES DOWN ON HIGHWAY 17 NORTH OF JACKSONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WUUS52 KMHX 301827
SVRMHX
NCC133-301900-
/O.NEW.KMHX.SV.W.0052.160730T1827Z-160730T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 300 PM EDT
* AT 226 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CAMP LEJEUNE
CENTER...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW RIVER STATION...PINEY GREEN...
CAMP LEJEUNE CENTER...PUMPKIN CENTER...
SWANSBORO AND HAMMOCKS BEACH STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING THE NATIONAL WEATHER
SERVICE OFFICE IN NEWPORT AT 1-800-889-6889.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3473 7750 3485 7721 3483 7720 3484 7718
3483 7718 3481 7720 3480 7717 3478 7717
3478 7716 3477 7714 3469 7710 3468 7710
3466 7709 3465 7710 3465 7708 3464 7708
3456 7745
TIME...MOT...LOC 1826Z 252DEG 11KT 3468 7736
HAIL...1.00IN
WIND...60MPH
$$
TL1 follow-up statement
336
WWUS52 KMHX 301854
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EDT SAT JUL 30 2016
NCC133-301904-
/O.EXP.KMHX.SV.W.0052.000000T0000Z-160730T1900Z/
ONSLOW NC-
254 PM EDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ONSLOW COUNTY
WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3473 7750 3485 7721 3483 7720 3484 7718
3483 7718 3481 7720 3480 7717 3478 7717
3478 7716 3477 7714 3469 7710 3468 7710
3466 7709 3465 7710 3465 7708 3464 7708
3456 7745
TIME...MOT...LOC 1852Z 252DEG 11KT 3468 7736
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:47 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 30, 1:47 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
147 PM EDT SAT JUL 30 2016
.SYNOPSIS...
Bermuda high pressure offshore with a trough inland will persist
through the weekend. A weak boundary will stall over the area this
morning and then lift back north by later tonight. A weak cool
front will approach from the northwest early next week then stall
near the area by mid week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 140 PM Saturday, Had to raise highs this afternoon,
especially across southern portion of the CWA. Also adjusted
hourly temperatures and dewpoints to reflect warm muggy conditions
with heat index values well into the 105 to 110 range across
portions of the area outside of areas receiving showers and
thunderstorms. Also adjusted PoPs to roughly 50 across the area
and likely for the next few hours where existing storms are
tracking. The showers and thunderstorm development are the result
of the combination of a decent mid- level shortwave crossing the
area later this afternoon, coupled with a moist/unstable airmass
(LI values of -6 to -8 and CAPE 3000 to 4000 J/KG this afternoon),
will lead to a good coverage of showers and thunderstorms this
afternoon and evening. While the threat of any widespread severe
weather is small, any thunderstorms could produce gusty winds and
heavy downpours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
As of 345 AM Saturday, surface trough will linger inland tonight
with weak shortwave energy moving through at the mid-levels. As a
result, any ongoing convection late in the day will continue into
the nighttime hours and have kept about a 40 pct PoP going through
the night. Overnight lows should range from 73 to 78 degrees.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 330 AM Saturday...00Z models runs remain consistent with
forecast of a pattern change Sun-Wed, indicating a rare early
August cold frontal passage through entire area by mid week. Some
model differences at end of week as latest ECMWF is indicating a
secondary short wave trough passage while GFS is not as amplified
and returns to mid level ridge pattern. Made minor adjustments to
temps and POPs during period, mainly to reduce to just slight
chance most of area Wed-Thu.
Sunday and Sunday night...Short wave energy ahead of broad
mid/upper level trough progressing east from Ohio/Tennessee valley
will affect area during period. Surface boundaries will remain
west and northwest of area, thus expect scattered coverage and
kept POPs mainly in higher chance range. Mid/Upper level ridge
continues to break down as the broad trough over the Tennessee
Valley continues to dig south. Meanwhile, the frontal boundary
slowly sinks down from the NW, but remains to the north. This will
provide better chances for showers and thunderstorms to develop,
especially during the afternoon and evening. Model low level
thickness values appear similar to Saturday, thus went with warmer
MAV MOS with highs 92-94 inland and upper 80s to around 90 coast.
Lows Sunday night 75-80. Some areas will approach heat indices
near 105 Sunday afternoon but not expected to be widespread enough
for advisory criteria at this time.
Monday through Wednesday...Upstream energy moving into central
Canada will result in amplification of mid/upper level trough
moving into eastern U.S. Mon-Tue, resulting in surface cold front
approaching Monday night and moving into area Tuesday. Models
indicate enough of a push front high pressure to north for
boundary to actually move all the way through area Tuesday night,
then stalling and washing out to south Wednesday. Given good model
agreement, generally kept previous forecast of model blend
solution. Good coverage of convective activity expected ahead of
front, with likely POPS all of area Monday, eastern half Monday
night and southeast third Tuesday. Some locally heavy rain
possible with PW values around 2 inches, and isolated severe
possible with decent surface and mid level forcing.
Did indicate slightly slower frontal push into area on Tuesday,
and lowered POPs on Wednesday.
Not a major cool air push behind front and temps will actually
just drop back to near normal levels with highs near 90 and lows
70-75.
Thursday through Friday...Per above, some model differences late
week as latest ECMWF is bringing another short wave trough from
northwest Thursday night, resulting in secondary surge of NE winds
Friday. GFS keeps this short wave farther north, and generally
indicates return to mid level ridging and return to Bermuda high
type pattern by late Friday. Given these differences, generally
stuck with previous forecast of high pressure extending over area
from NE both days with front washing out to south. Lowered POPs to
slight chance for Thursday and kept dry forecast for Thursday
night with slight chance again for Friday. Temps still near normal
both days with lows 70-75 and highs near 90.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Short term /Through Sunday Afternoon/...
VFR conditions expected through the short term with a couple
exceptions. First, scattered convection may result in brief sub-
VFR conditions during the afternoon and evening hours. Second,
patchy fog could develop, especially in areas that receive rain.
Confidence for fog is low at this time so it is not included in
the TAF. Winds will be light from the south during the period with
a cumulus cloud deck around 5k ft.
Long Term /Sunday through Wednesday/
As of 330 AM Saturday....Scattered to widespread rain and
thunderstorms through Tuesday will produce periods of sub-VFR
conditions. Precip chances lowering Tuesday night and Wednesday
with cold front pushing south of area, with VFR expected to
prevail.
&&
.MARINE...
Short Term /Today and Tonight/...
As of 140 PM Saturday, winds continue to be very light this
morning with less than 10 KT of wind currently. Directions are
E/NE north of the Crystal Coast, with SW winds over the southern
waters. Seas are running 1-3 feet. Based on current trend adjusted
wind to hold boundary across the waters through the afternoon
before it dissipates this evening or moves back north. When it
does so, winds will become S/SW on all waters this tonight at
5-15 knots with seas 2-4 feet. A few periods of 15-20 knot winds
will be possible tonight.
Long Term /Sunday through Wednesday/...
As of 330 AM Saturday...Models remain in good agreement of SW flow
over waters Sunday through Monday night with high pressure
offshore and frontal boundary approaching from northwest. Latest
model blend does indicate slightly stronger speeds, but still
mainly 10-20 knots. Surface cold front passage from north-
northwest expected Tuesday with winds shifting to north-northeast
by Tuesday night. Slightly stronger surge of northeast winds up to
15 knots fore Wednesday.
Seas mainly 2-4 feet during period, with some heights to 5 feet
outer portions of southern and central waters with stronger
southwest winds Sunday-Monday night.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 8 PM EDT this evening for NCZ029-044>047-
079>081-090>095-098-103.
MARINE...None.
&&
SYNOPSIS...CTC
NEAR TERM...RSB/CTC
SHORT TERM...CTC
LONG TERM...RSB/JBM
AVIATION...JBM/SGK
MARINE...RSB/CTC/JBMHazardous weather outlook, Jul 30, 10:55 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1055 AM EDT SAT JUL 30 2016 NCZ029-044>047-079>081-090>094-311500- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1055 AM EDT SAT JUL 30 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-311500- OUTER BANKS HYDE- 1055 AM EDT SAT JUL 30 2016 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-311500- CARTERET-ONSLOW-OUTER BANKS DARE- 1055 AM EDT SAT JUL 30 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 12:47 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1247 PM EDT SAT JUL 30 2016 NCZ046-081-301730- TYRRELL-MAINLAND HYDE- 1247 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TYRRELL AND NORTH CENTRAL MAINLAND HYDE COUNTIES... AT 1247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF COLUMBIA...OR 30 MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN TYRRELL AND NORTH CENTRAL MAINLAND HYDE COUNTIES. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3557 7625 3565 7639 3586 7624 3573 7600 TIME...MOT...LOC 1647Z 215DEG 14KT 3567 7625 31
Special weather statement, Jul 30, 1:05 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
105 PM EDT SAT JUL 30 2016
NCZ044-079-091-301745-
GREENE-PITT-LENOIR-
105 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LENOIR...GREENE AND
NORTHWESTERN PITT COUNTIES...
AT 105 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SNOW HILL...OR
NEAR FARMVILLE...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WINTERVILLE...FARMVILLE...SNOW HILL...EAST CAROLINA
UNIVERSITY...PITT GREENVILLE AIRPORT...DOWDY FICKLEN STADIUM...
WALSTONBURG AND FALKLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3550 7782 3553 7782 3577 7750 3554 7728
3535 7781 3537 7781 3537 7780 3540 7780
3542 7782 3550 7783
TIME...MOT...LOC 1705Z 233DEG 21KT 3553 7766
31Special weather statement, Jul 30, 1:46 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 146 PM EDT SAT JUL 30 2016 NCZ092-093-095-098-301845- CARTERET-ONSLOW-JONES-CRAVEN- 146 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONSLOW...WESTERN CARTERET...SOUTH CENTRAL CRAVEN AND SOUTHEASTERN JONES COUNTIES... AT 146 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PUMPKIN CENTER... MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSONVILLE...HALF MOON...NEW RIVER STATION...PINEY GREEN... CAMP LEJEUNE CENTER...PUMPKIN CENTER...SWANSBORO AND MAYSVILLE. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3463 7735 3477 7755 3499 7732 3481 7705 TIME...MOT...LOC 1746Z 222DEG 11KT 3477 7736 31
Local storm report, Jul 30, 2:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
211 PM EDT SAT JUL 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM MARINE TSTM WIND 2 W EAST LAKE LANDING 35.90N 76.01W
07/30/2016 M45 MPH AMZ130 NC MESONET
&&
EVENT NUMBER MHX1600304
KEARNSSpecial weather statement, Jul 30, 2:14 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 PM EDT SAT JUL 30 2016
NCZ029-045-080-301900-
BEAUFORT-WASHINGTON-MARTIN-
214 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEAUFORT...
EASTERN MARTIN AND NORTHWESTERN WASHINGTON COUNTIES...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLIAMSTON...
MOVING NORTHEAST AT 15 MPH.
WINDS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTON...PLYMOUTH...JAMESVILLE...EVERETTS AND BEARGRASS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3581 7663 3569 7713 3586 7719 3592 7703
3589 7702 3589 7704 3586 7704 3586 7701
3590 7692 3586 7689 3582 7690 3581 7688
3585 7684 3589 7683 3586 7676 3592 7671
3594 7672 3593 7674 3596 7672
TIME...MOT...LOC 1812Z 254DEG 9KT 3580 7707
5Special weather statement, Jul 30, 2:24 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
224 PM EDT SAT JUL 30 2016
NCZ045>047-301930-
TYRRELL-WASHINGTON-WESTERN DARE-
224 PM EDT SAT JUL 30 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MAINLAND DARE...
NORTHERN TYRRELL AND NORTHEASTERN WASHINGTON COUNTIES...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF COLUMBIA...OR 15 MILES SOUTH OF HERTFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA AND CRESWELL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3604 7592 3592 7589 3586 7644 3602 7648
3603 7646 3604 7645 3605 7641
TIME...MOT...LOC 1824Z 256DEG 17KT 3597 7638
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:47 AM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 8 hr |
| Jul 30, 11:47 AM EDT | Special Weather Statement | MHX | Hyde | 43 min |
| Jul 30, 12:30 PM EDT | Special Weather Statement | MHX | Hyde | 60 min |
| Jul 30, 12:47 PM EDT | Special Weather Statement | MHX | Tyrrell | 43 min |
| Jul 30, 1:05 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 40 min |
| Jul 30, 1:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 30, 1:46 PM EDT | Special Weather Statement | MHX | Onslow | 59 min |
| Jul 30, 1:58 PM EDT | Special Marine Warning | MHX | 47 min | |
| Jul 30, 2:14 PM EDT | Special Weather Statement | MHX | Martin | 46 min |
| Jul 30, 2:24 PM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jul 30, 2:29 PM EDT | Special Weather Statement | MHX | Craven | 46 min |
| Jul 30, 2:34 PM EDT | Special Marine Warning | MHX | 41 min | |
| Jul 30, 2:44 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jul 30, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell, Washington | 46 min |
| Jul 30, 2:50 PM EDT | Special Weather Statement | MHX | Pamlico | 40 min |
| Jul 30, 2:59 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Pamlico | 46 min |
| Jul 30, 3:04 PM EDT | Special Weather Statement | MHX | Washington | 41 min |
| Jul 30, 3:10 PM EDT | Special Weather Statement | MHX | Carteret | 50 min |
| Jul 30, 3:12 PM EDT | Special Marine Warning | MHX | 18 min | |
| Jul 30, 3:43 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Jul 30, 3:45 PM EDT | Severe Thunderstorm Warning | MHX | Dare, Tyrrell, Washington | 45 min |
| Jul 30, 3:54 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jul 30, 4:03 PM EDT | Special Weather Statement | MHX | Pitt | 27 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | MHX | Hyde | 37 min |
| Jul 30, 4:40 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 65 min |
| Jul 30, 4:54 PM EDT | Special Marine Warning | MHX | 96 min | |
| Jul 30, 5:12 PM EDT | Special Weather Statement | MHX | Dare | 63 min |
| Jul 30, 5:15 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 15 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.